Alabama, 2004Damaging Wind in Alabama, July 7, 2004
July 7, 2004 · NWS BMX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 7, 1:18 PM CST, 4 hours 20 minutes earlier.
Area forecast discussion, Jul 7, 1:18 PM CST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
218 PM CDT WED JUL 7 2004
.SYNOPSIS...SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
DURING MAINLY THE AFTERNOON AND EVENING HOURS THROUGH FRIDAY AS
THE ATMOSPHERE WILL BE MOIST AND UNSTABLE AHEAD OF A FRONT JUST
NORTH OF ALABAMA. DRIER WEATHER CAN BE EXPECTED THIS WEEKEND
AS HIGH PRESSURE BUILDS INTO THE REGION FROM THE SOUTHEAST.
TEMPERATURES WILL REMAIN AROUND TO SLIGHTLY ABOVE NORMAL
THROUGH THE FORECAST PERIOD.
.SHORT TERM...(TONIGHT THROUGH SATURDAY) DETERMINING WHEN AND WHERE
RAIN WILL OCCUR IS THE MAIN SHORT TERM FORECAST CHALLENGE.
AT 2 PM CDT...SCATTERED SHOWERS AND THUNDERSTORMS WERE OVER THE
FORECAST AREA...MOST NUMEROUS OVER NORTHWEST ALABAMA INTO NORTHERN
MISSISSIPPI JUST SOUTH OF A COLD FRONT. WARM CONDITIONS PREVAILED
WITH TEMPERATURES MAINLY IN THE UPPER 80S AND LOWER 90S...EXCEPT 70S
IN AND NEAR LOCATIONS THAT WERE RECEIVING RAINFALL.
FOR THE SHORT TERM...WILL NOT MAKE MANY CHANGES AS ONGOING FORECAST
HANDLES THE WEATHER WELL. HAVE NO PREFERENCE TOWARD ONE MODEL OR
ANOTHER...SO WILL USE A BLEND.
TONIGHT...PLAN ON KEEPING CHANCE OF RAIN EVERYWHERE. THE HIGHEST
CHANCES FOR SHOWERS AND THUNDERSTORMS WILL BE ALONG AND NORTH OF
INTERSTATE 20 WHERE LIFT WILL BE MAXIMIZED CLOSER TO THE FRONT.
ALTHOUGH MOST OF SHOWERS AND STORMS WILL DISSIPATE SHORTLY AFTER
SUNSET...A FEW THIS EVENING MAY BE STRONG WITH GUSTY WINDS AS THE
MAIN HAZARD THANKS TO DRY AIR IN THE MID LEVELS OF THE ATMOSPHERE.
OTHERWISE...SKIES WILL BE PARTLY CLOUDY...AND LOW TEMPERATURES WILL
MAINLY BE IN LOWER 70S.
ON THURSDAY...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO ONCE
AGAIN DEVELOP OVER THE AREA BY AFTERNOON. THE FOCUS FOR SHOWERS
AND STORMS WILL SHIFT FARTHER SOUTH AS DRIER AIR IS FORECAST TO
MOVE INTO NORTH ALABAMA. THEREFORE...WILL TIER RAIN CHANCES
HIGHER SOUTH AND LOWER NORTH. NOT EXPECTING SEVERE STORMS AS
WINDS WILL BE WEAK. HIGH TEMPERATURES WILL BE A LITTLE COOLER
MOST PLACES...AROUND 90 AS OPPOSED TO THE LOWER AND MID 90S AS
OF LATE.
FRIDAY INTO SATURDAY...RAIN CHANCES WILL DIMINISH AS WE HEAD INTO
THE WEEKEND AS WARMER AND DRIER MID LEVEL AIR INVADES THE AREA THANKS
TO HIGH PRESSURE BUILDING INTO THE REGION. WILL KEEP LOW RAIN
CHANCES DURING THIS TIME FRAME FOR POSSIBLE AFTERNOON CONVECTION...
THOUGH MOST PLACES SHOULD BE DRY. DAYTIME TEMPERATURES WILL WARM
UP INTO THE LOWER AND MID 90S.
&&
.LONG TERM...(SUNDAY THROUGH WEDNESDAY) WARM AND DRY WEATHER IS
EXPECTED DURING THIS PART OF THE FORECAST UNDER THE CONTROL OF
HIGH PRESSURE. CURRENT FORECAST DEPICTS THIS TREND AND WILL NOT
MAKE MANY CHANGES.
&&
.PRELIMINARY NUMBERS...
GADSDEN 69 89 69 90 68 / 40 30 20 30
ANNISTON 71 89 70 90 71 / 40 40 20 30
BIRMINGHAM 71 89 73 90 73 / 40 40 20 30
TUSCALOOSA 72 91 72 92 71 / 40 40 20 30
CALERA 72 89 72 91 71 / 40 40 20 30
AUBURN 72 88 72 91 72 / 30 50 30 30
MONTGOMERY 74 91 72 93 73 / 30 50 30 30
TROY 72 90 71 92 70 / 30 50 30 30
&&
.BMX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
MBS/91
Hazardous weather outlook, Jul 7, 12:09 PM CST, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
109 PM CDT WED JUL 7 2004
ALZ011>015-017>050-081800-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
109 PM CDT WED JUL 7 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE (THIS AFTERNOON AND TONIGHT)...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
DEVELOP AND MOVE INTO THE AREA THROUGH THE AFTERNOON AND EVENING. A
FEW OF THESE STORMS MAY BRIEFLY GROW STRONG ENOUGH TO PRODUCE WIND
GUSTS UP TO 40 MPH OR LOCALLY HEAVY RAINFALL.
THE STORMS SHOULD START TO DIMINISH IN INTENSITY AND COVERAGE BY
9 PM.
.DAYS TWO THROUGH SEVEN (THURSDAY THROUGH TUESDAY)...
NO ORGANIZED OR WIDESPREAD AREAS OF SEVERE WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTERS
IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 7, 2:25 PM CST, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
325 PM CDT WED JUL 7 2004
ALZ011-012-072100-
LAMAR-MARION-
325 PM CDT WED JUL 7 2004
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LAMAR AND MARION COUNTIES
UNTIL 400 PM CDT...
...FREQUENT CLOUD TO GROUND LIGHTNING LIKELY FROM APPROACHING
THUNDERSTORMS...
...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING
THUNDERSTORMS...
AT 323 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS FROM 6 MILES SOUTHWEST OF BEXAR TO 37 MILES
WEST OF MILLPORT...MOVING EAST AT 20 MPH.
THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR
BEXAR...DETROIT...WESTON...VERNON...MOLLOY...MILLPORT...MANSFIELD AND
HACKLEBURG THROUGH 400 PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE
STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST
30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING
OUTDOOR ACTIVITIES.
AN ADDITIONAL THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE
WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED
OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
Special weather statement, Jul 7, 3:00 PM CST, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
400 PM CDT WED JUL 7 2004
ALZ013-072130-
FAYETTE-
400 PM CDT WED JUL 7 2004
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR FAYETTE COUNTY UNTIL 430
PM CDT...
...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM APPROACHING
THUNDERSTORMS...
...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING
THUNDERSTORMS...
AT 357 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM 18 MILES NORTH OF GLEN ALLEN TO 21 MILES
SOUTHWEST OF BELK...MOVING EAST AT 35 MPH.
THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR
WAYSIDE...MOUNT VERNON...GLEN ALLEN...BELK...FAYETTE AND STUDDARDS
CROSSROADS THROUGH 430 PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE
WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED
OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
Special weather statement, Jul 7, 4:38 PM CST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
538 PM CDT WED JUL 7 2004
ALZ027-072330-
TALLADEGA-
538 PM CDT WED JUL 7 2004
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TALLADEGA COUNTY UNTIL 630
PM CDT...
...SMALL HAIL AND WIND GUSTS 35 TO 45 MPH ARE POSSIBLE FROM AN
APPROACHING LINE OF THUNDERSTORMS...
AT 531 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM LINCOLN TO 6 MILES SOUTHWEST OF
CHILDERSBURG...MOVING EAST AT 15 MPH.
THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR
LINCOLN...CHILDERSBURG...WINTERBORO...TALLADEGA...SYLACAUGA...MUNFORD
AND WALDO THROUGH 630 PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE
HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE
VICINITY OF THESE STORMS...TAKE SHELTER NOW.
Special weather statement, Jul 7, 4:47 PM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
547 PM CDT WED JUL 7 2004
ALZ023-072330-
TUSCALOOSA-
547 PM CDT WED JUL 7 2004
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TUSCALOOSA COUNTY UNTIL
630 PM CDT...
...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...
...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM...
AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER HOLT...MOVING EAST AT 10 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR HOLT AND BROOKWOOD
THROUGH 630 PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE
HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE
VICINITY OF THESE STORMS...TAKE SHELTER NOW.
Thunderstorm Wind, Clay
- When
- July 7, 5:38 PM CST to 5:42 PM CST
- Where
- Clay County, 4 mi SE of Millerville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.150, -85.883
Trees were blown down in the Bluff Springs community near Millerville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Kansas, July 7, 20042 injured · $270,000 · F1 · 54 events
- Lightning Strike in Florida, July 7, 20041 death · 1 event
- Lightning Strike in Alabama, July 7, 20041 death · 1 event
- Tornadoes and Flash Flooding in Kansas, July 7, 2004$3.6 million · F0 · 31 events
- Flash Flood and Hail in Montana, July 7, 2004$2.0 million · 1.5 in hail · 7 events
- Flash Flooding and Hail in Maryland, July 7, 2004$1.0 million · 60 kt wind · 8 events
- Hail in Nebraska, July 7, 2004$1.0 million · 1.75 in hail · 3 events
- Hail in Kansas, July 7, 2004$1.1 million · 1.5 in hail · 1 event
- Hail and Damaging Winds in Virginia, July 7, 2004$53,000 · 1.75 in hail · 29 events
- Flash Flood in New York, July 7, 2004$150,000 · 1 event
- Hail and Damaging Winds in New Mexico, July 7, 2004$50,000 · 1 in hail · 4 events
- Hail and Damaging Winds in Georgia, July 7, 2004$25,000 · 1.75 in hail · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417074.